MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 3.0/26; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 3.0/26; CORONARY DRUG-ELUTING STENT
Model Number 364508
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment of a severely calcified lesion in the lad.Using an extension catheter, the orsiro reached the lesion.During inflation resistance was felt.Dilation was performed 3 times and the delivery catheter was removed from the body.However, it was confirmed that the stent came out of patients body without being expanded and the stent edge being deformed.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned instrument and the returned stent revealed that the stent is deformed at one end and is fully expanded besides of two strut rows at the deformation.Microscopic analysis revealed stent imprints on the balloon surface indicating that the stent was initially crimped in between the two radiopaque markers.The balloon has clearly been inflated and was returned in a partially deflated state.The guiding extension catheter used in the intervention was not returned.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of the final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations, no manufacturing or material related root cause could be determined.

Brand Name
ORSIRO 3.0/26
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key12342381
Report Number1028232-2021-04673
Device Sequence Number19788799
Product Code NIQ
UDI-Device Identifier07640130439177
UDI-Public7640130439177
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2023
Device Model Number364508
Device Catalogue NumberSEE MODEL NO.
Device Lot Number07201008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2021
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1